Alert archive / Puerto Rico / Flash Flood Warnings in 2000
Flash Flood Warning 61, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 2, 2000, 3:17 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2000, 3:17 PM CST (21:17 UTC)
- Expired
- Nov 3, 2000, 9:15 AM CST
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 022119
FFWJSJ
PRC015-057-095-109-151-022315-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
517 PM AST THU NOV 2 2000
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
GUAYAMA
MAUNABO
ARROYO
YABUCOA
PATILLAS
* UNTIL 715 PM AST
* AT 513 PM AST...WEATHER SERVICE DOPPLER RADAR SHOWED VERY HEAVY RAINFALL
ACROSS THE WARNING AREA. THIS RAINFALL WILL LIKELY CAUSE FLASH
FLOODING.
THIS WARNING INCLUDES ALL RIVERS...STREAMS AND TRIBUTARIES WITHIN
THE WARNING AREA.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT \AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 12:50 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Nov 2, 12:50 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
250 PM AST THU NOV 2 2000
BASED ON VISIBLE SATELLITE COLD FRONT EXTENDS FROM NORTHWEST TIP OF
DOMINICAN REPUBLIC NEAR 19N69W NORTHEAST TO 20N65W AND FURTHER
NORTHEAST INTO THE ATLANTIC. GUIDANCE HAS A GOOD LOCK ON FRONTAL
SYSTEM BASED ON 1000MB VORTICITY AXIS WHICH MOVE HAS FRONTAL PASSAGE
SOMETIME TODAY WITH COLDEST AIR TO LAG BEHIND 12-24 HOURS. WILL SEE
SIGNIFICANT DECREASE IN BOTH MOISTURE AND TEMPERATURES DURING THE
NEXT 24 HOURS AND HAVE SUCH ADVERTISED IT ACCORDINGLY.
WITH FROPA EXPECTED TONIGHT...PASSAGE OF 250MB TROUGH
ALOFT...DECREASE IN MOISTURE BY MORNING WILL DROP POPS SIGNIFICANTLY
ALL ZONES AS STABLE AIR SETTLES IN AT ALL LEVELS OF THE ATMOSPHERE.
GUIDANCE STILL FORECASTING COOLING OF 4 DEGREES CELSIUS OR MORE
FRIDAY TO SATURDAY AND WILL THUS DECREASE TEMPERATURES ESPECIALLY
UPPER ELEVATIONS. LOW LAST NIGHT AT SAN JUAN AIRPORT WAS 74 DEGREES
WHICH WAS ONLY 3 DEGREES FROM THE RECORD OF 71. RECORD LOW TONIGHT
IS AGAIN 71 WHICH MAKES IT A POSSIBLY. FRIDAYS RECORD A LITTLE BIT
MORE DIFFICULT TO BREAK AT 69 DEGREES BUT NOT OUT OF THE
PICTURE...WE WILL SEE.
WILL CONTINUE WITH PRECAUTIONARY STATEMENT AND NOT GO WITH A SCA
JUST YET. NORTHWEST SWELLS ARE COMING IN BUT SEE NO EVIDENCE THAT
SEAS HAVE REACHED 7 FT YET. HOWEVER...SO BELIEVE THAT SEAS WILL
CONTINUE TO INCREASE WITH LARGEST SWELLS NOT EXPECTED UNTIL SATURDAY AND
SUNDAY. GWW SHOWING PRIMARY WAVE PERIOD AT 10 SECONDS AND WAVE
HEIGHT AT 2.3 METERS BY SUNDAY MORNING AND STILL RAISING.
.PRELIMINARY NUMBERS...
SJU BB 073/085 071/086 074 07300
STT BB 074/087 075/086 076 07420=
EQUIPMENT: NO PROBLEMS AT THIS TIME.
.SJU...
.PR...NONE.
.VI...NONE.
TIRADO
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 2:32 PM CST | Flash Flood Warning | JSJ | 17 hr | |
| Nov 2, 2:32 PM CST | Flash Flood Warning | JSJ | 18 hr | |
| Nov 2, 3:58 PM CST | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.